I was started on 3.125 mg 2x/d 4 months ago. also lisinopril and effient and lipitor. all due to an MI and stent in RCA. Dr took me off lisinopril due to dry cough about 6 weeks ago and upped coreg to 6.25 mg. cough resolved but I have been having early morning rapid heart beat (wakes me up) in recent weeks and my tinnitus has become much worse. My upper back pain which started while on drugs is also worse since the dosage went up. I have no natural allergies but have some chemical sensitivity to chlorine
I just noticed that coreg may be associated with tinnitus in a very small fraction of people, maybe 1% or less, and that arrythmia may also be a side effect. I am calling cardiologist tomorrow to discuss lowering coreg dose or changing drugs.
Carvedilol belongs to a class of medications known as "beta blockers." Patients who have suffered a heart attack and/or with known coronary artery disease should be on a beta blocker of some sort. Cavedilol is just one of many different types of beta blockers which also has some effects on lowering blood pressure as well as being an important medication for those with a history of heart failure. However, there are many other beta blockers that can be utilized such as metoprolol or atenolol.
I am a patient, not a doctor, but due to high blood fats, I have been prescribed a number of different statins such as lipitor, and I am among the unfortunate people who always develop muscle pains in the arms, shoulders, and back on these drugs.
You might want to ask your MD about this, as it might relate to your back pain.
thanks for the suggestion about lipitor - I will discuss as well. I have driven my total Chol down to about 110 and LDL to about 50 by diet (plant based and no oils), in combination with the lipitor and it seems it would be logical to test coming of the 5 mg lipitor for a short period and see if there is an effect on the upper back pain and also check lipids to assess how much of my change is due to lipitor vs diet.
But at this point making sure the tinnitus doesn't get worse is a major concern as it has changed significantly for the worse, and also getting to the bottom of the rapid heart beat in the middle of the night.
In going back over the side effects of coreg I also noticed that sexual function can be affected as well, and that seems to be yet another negative change for me.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.